Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 195, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 18, 2015, 6:30 PM MDT for 4 counties in Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2015, 6:30 PM MDT (00:30 UTC)
- Expired
- Jul 18, 2015, 7:15 PM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Arthur County, NE, Keith County, NE, Lincoln County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 80 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 663 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1880 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
153
WUUS53 KLBF 190030
SVRLBF
NEC005-101-111-117-190115-
/O.NEW.KLBF.SV.W.0195.150719T0030Z-150719T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
730 PM CDT SAT JUL 18 2015
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...
NORTHEASTERN KEITH COUNTY IN SOUTHWEST NEBRASKA...
NORTHWESTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
SOUTHWESTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 815 PM CDT/715 PM MDT/
* AT 628 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES
NORTHEAST OF KEYSTONE...AND MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DIAMOND BAR LAKE AND SCHNICK LAKE.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 185 AND 191.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4161 10121 4133 10104 4134 10145 4147 10151
TIME...MOT...LOC 0030Z 257DEG 17KT 4139 10137
HAIL...1.00IN
WIND...60MPH
$$
JACOBS2 follow-up statements
971
WWUS53 KLBF 190053
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
653 PM MDT SAT JUL 18 2015
NEC005-101-111-117-190115-
/O.CON.KLBF.SV.W.0195.000000T0000Z-150719T0115Z/
KEITH NE-LINCOLN NE-MCPHERSON NE-ARTHUR NE-
753 PM CDT SAT JUL 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ARTHUR...SOUTHWESTERN MCPHERSON...NORTHWESTERN LINCOLN AND
NORTHEASTERN KEITH COUNTIES UNTIL 815 PM CDT/715 PM MDT/...
AT 751 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES NORTH OF
SARBEN...AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHWESTERN LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.
&&
LAT...LON 4145 10148 4154 10117 4133 10104 4134 10145
TIME...MOT...LOC 0053Z 280DEG 30KT 4137 10124
HAIL...1.00IN
WIND...60MPH
$$
JACOBS273 WWUS53 KLBF 190116 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 716 PM MDT SAT JUL 18 2015 NEC005-101-111-117-190126- /O.EXP.KLBF.SV.W.0195.000000T0000Z-150719T0115Z/ KEITH NE-LINCOLN NE-MCPHERSON NE-ARTHUR NE- 816 PM CDT SAT JUL 18 2015 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ARTHUR... SOUTHWESTERN MCPHERSON...NORTHWESTERN LINCOLN AND NORTHEASTERN KEITH COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4145 10148 4154 10117 4133 10104 4134 10145 TIME...MOT...LOC 0053Z 280DEG 30KT 4137 10124 $$ POWER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 5:25 PM MDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 18, 5:25 PM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 625 PM CDT SAT JUL 18 2015 .SYNOPSIS... ISSUED AT 340 PM CDT SAT JUL 18 2015 BROAD UPPER LEVEL RIDGE REMAINS ANCHORED ACROSS THE SOUTHERN PLAINS AND SOUTHEASTERN CONUS. A TROUGH IS PUSHING ACROSS SOUTH CENTRAL CANADA...WITH A SUBTLE TROUGH OVER THE PACIFIC NORTHWEST. TROPICAL STORM DOLORES IN THE EASTERN PACIFIC WITH SOME MOISTURE FROM THE SYSTEM COMBINING WITH A GOOD MOISTURE SURGE UP THE 4 CORNERS AND INTO THE CENTRAL ROCKIES. MEANWHILE AT THE SFC A STALLED BOUNDARY MEANDERING ACROSS MUCH OF KS AND BACK NORTHWEST ALONG THE FRONT RANGE. BENEATH PARTLY TO MOSTLY SUNNY SKIES TEMPS GENERALLY INTO THE 80S THIS AFTERNOON. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 340 PM CDT SAT JUL 18 2015 MOISTURE CONTINUES TO ROTATE FROM THE SW WITH CLOUDS ON THE INCREASE FROM THE WEST. WATER VAPOR SHOWING A SHORT WAVE TRACKING ACROSS NORTHERN COLORADO AND FAR SOUTHEAST WYOMING. THIS WAVE HAS BEEN THE FOCUS FOR THUNDERSTORMS ACROSS THE CENTRAL ROCKIES. THIS WILL CONTINUE TO ROTATE AROUND THE RIDGE INTO SW NEB THIS EVENING AND OVERNIGHT. AND WILL BE MONITORED FOR THUNDERSTORM ACTIVITY. ZERO TO 6 KM SHEAR IS GOOD AT 35 TO 40 KTS AND MUCAPE VALUES VARY BETWEEN 1500 TO 2500 J/KG DEPENDING ON MODEL...WHICH IS STILL DECENT. THUNDERSTORMS WILL BE LATER THIS EVENING AND OVERNIGHT WHICH LESSENS THE SFC BASED STORMS AND MORE LIKELY TO SEE ELEVATED ACTIVITY. SLIGHT RISK OF SEVERE WITH LARGE HAIL THE BIGGEST CONCERN...HOWEVER SOME WIND OR AN ISOLD TORNADO COULD BE POSSIBLE EARLY ON. PWATS AT 1.50 INCHES OR BETTER AND STORM MOTION IS AROUND 10 KTS SO HEAVY RAINFALL WILL BE A CONCERN. YESTERDAY STORMS PRODUCED LOCAL AMOUNTS IN EXCESS OF 3 INCHES...HOWEVER GENERALLY EXPECT STORMS TONIGHT TO BE SW OF LAST NIGHT ACTIVITY. TOMORROW HIGHS RETURN TO THE 80S AS THE STALLED BOUNDARY REMAINS TO THE SOUTH. ALSO GOING TO SEE ANOTHER WAVE PUSH ACROSS THE ROCKIES WITH A CONTINUED TAP TO PACIFIC MOISTURE. WILL MONITOR FOR ANOTHER ROUND OF THUNDERSTORMS...POSSIBLY STRONG TO SEVERE. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 340 PM CDT SAT JUL 18 2015 IN THE MID TERM SOLUTIONS MODELS IN FAIRLY GOOD AGREEMENT WITH FLATTENED SOUTHERN PLAINS RIDGE AND CUTOFF LOW OFF THE CALIFORNIA COAST. WATER VAPOR IMAGERY CONTINUES TO SHOW MID AND HIGH MOISTURE STREAMING STREAMING FROM SYSTEM OFF BAJA AND ACROSS MEXICO STREAMING ACROSS THE DESERT SOUTHWEST INTO CENTRAL PLAINS. SURFACE HIGH WILL BE IN PLACE AGAIN ON SUNDAY WITH RETURN UPSLOPE FLOW OVER THE SOUTHWEST ZONES INTO THE NEBRASKA PANHANDLE. ENERGY CONTINUES TO BE EJECTED OUT OF THE TROUGH TO THE WEST. TIMING OF WAVES CONTINUES AS A VARIABILITY IN THE FORECAST. BOUNDARY TO THE SOUTH OVER KANSAS WILL BE KEY TO PRECIPITATION FORECAST. UPSLOPE CONDITIONS PERSIST OVER WESTERN NEBRASKA AND BUFR SOUNDINGS CONTINUE TO SHOW MID LEVEL CAP THROUGH THE EVENING WITH 1400 JOULES/ KILOGRAM AND WEAK SHEAR. PROGRESSIVE WAVE WITH PRECIPITATION CHANCES ENDING FROM WEST TO EAST OVER NIGHT. HIGHS IN THE 80S AND LOWS IN THE 60S. MONDAY RIDGE REBOUNDS BEHIND EXITING WAVE TEMPERATURES RISE INTO THE UPPER 80S WITH SOME 90S OVER SOUTHWEST NEBRASKA. HAVE CARRIED SOME SCHC POPS OVER SOUTHWEST NEBRASKA BASED ON STATIONARY BOUNDARY OVER NORTHERN KANSAS WITH LATE AFTERNOON HEATING. TUESDAY STRONGER SLOW MOVING AS A MID LEVEL WAVE MOVES OUT OF THE TROUGH AND THROUGH THE ROCKIES BRINGING HEIGHTENED CHANCES FOR PRECIPITATION TO WESTERN NEBRASKA THROUGH THE DAY TUESDAY AND WEDNESDAY INTERACTING WITH A STATIONARY BOUNDARY LYING ACROSS THE NEBRASKA SANDHILLS. HIGHS IN THE 80S TUESDAY AND WEDNESDAY LOWS IN THE 60S. HIGHS RISING INTO THE 90S THURSDAY THROUGH SATURDAY AND DRY AS RIDGE BUILDS BACK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 625 PM CDT SAT JUL 18 2015 MAIN FCST CHALLENGE IS TIMING OF TSRA AT THE KLBF TAF AND VCNTY INTO SWRN NEB. SHORT RANGE CAMS SUCH AS THE HRRR AND EVEN 18.00Z RUNS OF OTHERS FAVOR A CLUSTER OF STORMS DEVELOPING/INTENSIFYING IN THE VCNTY OF THE I80 CORRIDOR AND MOVING INTO THE KLBF AREA. MESOANALYSIS SUGGESTS SOME INCREASE IN DEEP MOIST CONVERGENCE IN THE AREA OF RETREATING DRY LINE IN THE SRN SANDHILLS AND INTO SWRN NEB. AS WOULD BE EXPECTED...BEST CAPE AND AND EFFECTIVE SHEAR RESIDES EAST OF THE RETREATING DRY LINE SO ONCE ONGOING TSRA MOVES OUT OF HIGHER TERRAIN CI SHOULD BEGIN SHORTLY AFTER 19.00Z MUCH LIKE THE HRRR SUGGESTS. HAVE TIMED THE STORMS BASED FOR THE KLBF TAF BASED ON THIS ASSUMPTION AND CONFIDENCE ABOVE AVE IN THIS SCENARIO. ONCE STORMS FORM/EVOLVE DAMAGING WINDS SHOULD BE A CONCERN AND HAVE TEMPO GROUP TO ACCOUNT FOR THAT. HEAVY RAIN ALSO POSSIBLE AS WELL AS HAIL. TSRA SHOULD LARGELY BE SOUTH OF KVTN SO HAVE JUST INCLUDED MID LEVEL CONVECTIVE DEBRIS TYPE CLOUDINESS THERE. SOME INDICATION IN SHORT RANGE MODEL SOUNDINGS THAT STRATUS WILL DEVELOP IN THE WAKE OF THE CONVECTION AROUND SUNRISE...AGAIN PRIMARILY IN SWRN NEB. CONFIDENCE IS LESS IN THAT SCENARIO THOUGH WOULD BE A TYPICAL EVOLUTION IN MOIST BL ENVIRONMENTS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MASEK SHORT TERM...MASEK LONG TERM...POWER AVIATION...JWS
Hazardous weather outlook, Jul 18, 2:55 PM MDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 355 PM CDT SAT JUL 18 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-192100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 355 PM CDT SAT JUL 18 2015 /255 PM MDT SAT JUL 18 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE INTO THE SOUTHEAST PANHANDLE AND SOUTHWEST NEBRASKA THIS EVENING AND OVERNIGHT. A FEW OF THE THUNDERSTORMS MAY BE SEVERE AND CONTAIN LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL WILL ALSO BE POSSIBLE. THE AREA OF CONCERN WILL BE FOR AREAS SOUTHWEST OF A LINE FROM ELLSWORTH IN SHERIDAN COUNTY TO NORTH PLATTE IN LINCOLN COUNTY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE IN THE FORECAST EACH DAY SUNDAY THROUGH WEDNESDAY. THE BEST ORGANIZED CHANCE FOR THUNDERSTORMS IS EXPECTED TO OCCUR TUESDAY INTO WEDNESDAY. DURING THIS TIME...THE THREAT OF WIDESPREAD SEVERE WEATHER APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING FOR AREAS ALONG AND SOUTH OF A LINE FROM OSHKOSH THROUGH HAYES CENTER. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:19 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 41 min |
| Jul 18, 6:59 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Deuel, Garden, Keith | 46 min |
| Jul 18, 7:28 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 47 min |
| Jul 18, 7:34 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 56 min |
| Jul 18, 7:37 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson | 22 min |
| Jul 18, 7:45 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 28 min |
| Jul 18, 8:35 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 40 min |
| Jul 18, 9:07 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 38 min |
| Jul 18, 9:16 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.